Jump to content

New med options again. A few of them.


Recommended Posts

Ok, so basically you can see most of my med history in my sig at this point. My most recent experiment is with Seroquel. And got extreme akathisia at a fucking 50 mg. I'm talking not being able to sit still for more than a millisecond, everythings rushing around me, and all I can do is focus my extreme energy on some single obsessive task, not eating, sweating like a pig, barely sleeping, letting my apartment go to hell kind of akathisia. Amantadine helped a little, but made me stone-depressed after a few days. My pdoc's prescribed cogentin, but he's concerned that fighting akathisia's a losing battle.

I'm so sick of my body's super-sensitivity to meds. I'm basically back to re-trials at this point, with a number of the big players ruled out. My pdoc wants to go back to Lamictal, with a slooow taper. Last time, I got too wound up on dose increases, culminating with panic attacks. I think the slow taper, plus being on Klonopin might help.

And he's also offered Requip for the RLS that I get from even 25 mg Seroquel, and possibly against akathisia.

Long story short right now I'm just on Klonopin 1.25 mg + Seroquel 25. Feeling mixed-statey, but not overwhelmingly so. Sort of emotionless (to where I feel live I just don't care about anything) with a swirl of random energy at the edge of my consciousness.

What the hell to do with three new options: Cogentin, Requip, and Lamictal? Obviously, I shouldn't do more than one new thing at once. But which first?

Ignoring the fact that I'm bipolar and not on an anti-manic, I'd be most inclined to try Requip. The reason is that the AAP akathisia feels a lot like my worst anxious mixed states that only start when I quit smoking. Common link: D2 understimulation and norepinephrine overload. Basically I feel like I have tardive akathisia as much as a mixed state. Requip might deal with that. But, then, I am bipolar and not on an anti-manic.

So, any advice?

~cache-monkey

Link to comment
Share on other sites

hiya cm-

here's a very brief overview of the symptoms i had when i started on seroquel:

i couldn't stand up or sit down or lie down. it felt like i was twitching inside and outside of my body.

my muscles spasmed and i'd drop to my knees or the floor when trying to stand up

i had to crawl and even then couldn't, because the world was swirling around me like i was drunk or something

i didn't have the coordination to eat. i put a bowl of cereal on the floor and tried to lift my spoon to my mouth and spilled my food all over the floor and myself

i couldn't get to the bathroom on my own. my mom had to help me (i'm 28)

i started taking Inderal and it got rid of this crap. i also take klonopin. i don't take seroquel anymore but i did for a long time. i stopped taking it because it made me sleep 12 hours a day and gave me nightmares.

you can be on something for your aka symptoms that will make it possible for you to take the meds you want to take. i'm surprised you haven't been put on inderal or something already. if it knocked out my problems it is worth a try! i was crawling on the floor and drooling!

why not give zyprexa another look? along with lamictal? i ADORE zyprexa. it kicks a**!!! i took up to 30mg if it was an emergency, and normally 15 on a daily basis, and never had my issues after the inderal. now i'm at the point where i seem to have been cured of my symptoms or something. i don't take inderal ever but i take risperdal daily. risperdal used to mess me up. i can't explain this switch from being messed up by atypicals to being fine with them. i can even take seroquel now with no inderal and be fine.

i also ADORE lamictal. try to take both if you can. no combo has ever worked for me like these together. too bad i can't do the Z due to other side effects.

keep us posted! i'm really curious about what is going to work out. really, i LOVE both Z and L. i'm just mad that i can't do the Z anymore.

Loon

Link to comment
Share on other sites

I'm so sick of my body's super-sensitivity to meds.

Just a shot in the dark here . . .

Any chance this could be psychological? I'm not saying your reactions aren't real, just that maybe you're experiencing some kind of inverse placebo effect or somthing.

OCD maybe? I know you have anxiety problems. Do you have any OCD type symptoms that could be related to this? "What if this red patch is the rash?" "what if that smell isn't really there?" "what if i this twitch doesn't go away when I stop taking it?" Stuff like that that you can't stop thinking about that builds on itself to the point you convince yourself that it's just too big a risk to ignore? My OCD pushes me into hypochondria from time to time, periodicaly landing me in the ER with normal bug bites. I can see how it could happen with side effects.

Link to comment
Share on other sites

i started taking Inderal and it got rid of this crap. i also take klonopin. i don't take seroquel anymore but i did for a long time. i stopped taking it because it made me sleep 12 hours a day and gave me nightmares.

you can be on something for your aka symptoms that will make it possible for you to take the meds you want to take. i'm surprised you haven't been put on inderal or something already. if it knocked out my problems it is worth a try! i was crawling on the floor and drooling!

Hi Loon! Yeah, I know that beta blockers are a first line for AP-induced akathisia. But my pdoc seems to have his own protocol in which Amantadine and Cogentin are the main options. So I have to try Cogentin first - or the Requip. I'll have to see if either of those work before bringing up the beta blockers.

why not give zyprexa another look? along with lamictal? i ADORE zyprexa.
I might do that after finding something to keep the akathisia in check. The longer half-life might be better for balance.

i also ADORE lamictal. try to take both if you can.
This is definitely on my to-do list, based on the high praise it seems to get around here. I want to make sure I do that without adding anything else at the same time, so it's going to have to wait a little while.

Thanks again,

cache-monkey

Link to comment
Share on other sites

I'm so sick of my body's super-sensitivity to meds.
Any chance this could be psychological? I'm not saying your reactions aren't real, just that maybe you're experiencing some kind of inverse placebo effect or somthing.

OCD maybe? I know you have anxiety problems. Do you have any OCD type symptoms that could be related to this? "What if this red patch is the rash?" "what if that smell isn't really there?" "what if i this twitch doesn't go away when I stop taking it?" Stuff like that that you can't stop thinking about that builds on itself to the point you convince yourself that it's just too big a risk to ignore? My OCD pushes me into hypochondria from time to time, periodicaly landing me in the ER with normal bug bites. I can see how it could happen with side effects.

I agree with you that I can be a bit hypochondriacal and obsessive. But that's a function of my underlying anxiety. And I'm really trying hard not to abandon drugs because of it. E.g., the Tegretol which I wanted to stay on even after my whole mucous system started itching like crazy. I only ended up d/c'ing because of an actual blood test showing majorly elevated liver enzymes...

The issue with the Seroquel is that the major side effect of the med is to make my psychological condition worse. I'm not really concerned about tardive dyskinesias, I just want the extreme rushing anxiety/akathisia to stop...

So along those lines, any thoughts on Requip vs. Cogentin? (I'm just soliciting input since I have a week or so before I can start anything new.)

~cache-monkey

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...